Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Apr 4, 2012, 4:28 PM CDT for Clark County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2012, 4:28 PM CDT (21:28 UTC)
- Expired
- Apr 4, 2012, 5:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
County Clark County, KS
The radar
The Dodge City radar (KDDC), 69 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531
WWUS83 KDDC 042128
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
428 PM CDT WED APR 4 2012
KSZ088-042215-
CLARK-
428 PM CDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLARK COUNTY...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SITKA...MOVING SOUTHWEST AT 10 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LAT...LON 3720 10002 3733 9970 3723 9956 3699 9967
3699 9977
TIME...MOT...LOC 2128Z 031DEG 11KT 3721 9966
$$
WAHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Apr 4, 3:24 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 4, 3:24 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 324 PM CDT WED APR 4 2012 ...UPDATED THE SHORT TERM DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 319 PM CDT WED APR 4 2012 OVERALL, VERY FEW CHANGES WERE MADE TO THE EXISTING GRIDS. THE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WHICH HAVE FORMED OVER MAINLY OUR EASTERN CWA THIS AFTERNOON SHOULD DISSIPATE QUICKLY AROUND SUNDOWN, OR NEAR THE END OF ANY SURFACE HEATING. THE WRAP AROUND PRECIP WILL MIGRATE TOWARD THE NORTHEAST, AND SHOULD END EVEN THERE PRIOR TO MIDNIGHT. THE LARGE, UPPER LOW PRESSURE SYSTEM OVER THE OKLAHOMA/TEXAS PANHANDLES THIS MORNING AT 12Z WHICH BROUGHT US BENEFICIAL RAINFALL, WILL MOVE EAST TONIGHT AND BE APPROXIMATELY OVER ARKANSAS BY 12Z THURSDAY. CLOUDS MAY LINGER THROUGH MOST OF THE NIGHT, AND BEGIN TO SCATTER OUT FIRST FROM THE SOUTHWEST EARLY AND THEN RETREAT BACK TO THE WEST AS NORTHWEST FLOW KEEPS MOISTURE WRAPPING BACK TO THE WEST AND SOUTH. LOW IFR CIGS ARE EXPECTED FIRST IN THE I-70 CORRIDOR VICINITY AFTER MIDNIGHT, WITH AREAS OF FOG LIKELY ALSO IN THAT VICINITY AND TIME FRAME. THEN THE NORTHWEST FLOW WILL ADVECT THE LOW CLOUDS AND FOG SOUTHWARD, AND HAVE MENTIONED AREAS OF FOG BETWEEN 09Z AND 14Z THURSDAY. THERE WILL PROBABLY BE SOME DENSE FOG IN SOME PLACES, BUT SINCE THIS IS MORE OF RADIATIONAL FOG EVENT VS AN ADVECTING FOG EVENT, WILL LET THE LATER SHIFTS ISSUE AN NPW DENSE FOG ADVISORY IF CONDITIONS WARRANT. MINIMUM TEMPERATURES TONIGHT WILL REMAIN IN THE MID 30S IN OUR WEST, BUT I DID RAISE OUR SOUTHEAST ZONES MIN T'S SLIGHTLY TO THE 50F DEGREE RANGE, DUE TO HIGHER DEW POINTS THERE. ON THURSDAY, AFTER THE MORNING FOG DISSIPATES OR BURNS OFF BY 14Z, EXPECT CLOUDS TO ALSO CLEAR FIRST FROM THE SOUTHWEST, BECOMING SCATTERED BY 18Z, WITH CLOUDS MOVING EAST AND SKIES BECOMING PARTLY CLOUDY IN OUR EASTERN SECTIONS BY 23Z OR SO. WITH MORE SUN TOMORROW, AND MORNING NORTH WINDS SHIFTING SOUTH IN THE AFTERNOON, MAXIMUM TEMPERATURES WILL RAISE TO THE LOWER 70S IN OUR SOUTHWEST CORNER ALONG THE OKLAHOMA BORDER, AND RANGING TO THE MID 60S IN THE NORTHERN CWA IN THE HAYS AREA. BY 23Z THURSDAY, WINDS WILL BE SOUTHEAST AT 10 TO 20 MPH ACROSS OUR WESTERN ZONES, AND EAST TO SOUTHEAST AT AROUND 10 MPH IN OUR EASTERN CWA. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 259 PM CDT WED APR 4 2012 FOG IS PROBABLE ACROSS POTIONS OF THE FORECAST AREA OVERNIGHT THURSDAY AND EARLY FRIDAY MORNING. HOWEVER THE EXTENT AREAL COVERAGE IS VERY HARD TO DETERMINE THIS FAR OUT AND WE'LL MAINTAIN THE MENTION OF PATCHY FOG IN THE FORECAST FOR NOW. THE LOW LEVEL HEIGHT GRADIENT WILL INCREASE SIGNIFICANTLY AS THE UPPER RIDGE BEGINS SLIDING EASTWARD OF WESTERN KANSAS ON FRIDAY. THIS WILL CREATE AN INCREASES SOUTHERLY SURFACE WIND FLOW THROUGH THE DAY. AN APPROACHING UPPER JET WILL ACROSS THE ROCKIES WILL ALSO IMPINGE ON A DRYLINE ACROSS FAR EASTERN COLORADO IN THE AFTERNOON. A FEW THUNDERSTORMS MAY DEVELOP AND IF THE LARGER SCALE ASCENT AND MID LEVEL CAPE IS ADEQUATE, ADDITIONAL THUNDERSTORMS MAY CONTINUE INTO CENTRAL KANSAS DURING THE LATE EVENING INTO THE OVERNIGHT. BY SATURDAY, A COLD FRONT WILL BE POISED TO SHIFT ACROSS WESTERN KANSAS, TURNING WINDS BACK TO NORTHERLY IN THE MIDDLE OF THE DAY. THIS IS NOT A PARTICULARLY COOL AIR MASS, BUT ENOUGH TO KEEP TEMPERATURES FROM EXCEEDING 70 DEGREES ON SATURDAY AFTERNOON. AS SURFACE HIGH PRESSURE SPREADS EASTWARD ACROSS THE AREA SUNDAY, WEAK RETURN SOUTHERLY FLOW WILL BECOME RE-ESTABLISHED OVERNIGHT SUNDAY AND INTO MONDAY. IT WILL BE IN THIS TIME PERIOD WHEN ADDITIONAL CHANCES FOR CONVECTION RETURN TO PARTS OF WESTERN KANSAS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1222 PM CDT WED APR 4 2012 FOR THE MOST PART, FLIGHT CONDITIONS WILL BE MVFR AT KGCK AND KDDC, WITH IFR CIGS CONTINUING AT KHYS THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS WILL SLOWLY SPREAD FROM NORTH TO SOUTHWEST TODAY. LOW LEVEL MOISTURE AND LIGHT WINDS WILL LEAD TO DENSE FOG FORMING OVERNIGHT, FIRST AT KHYS AFTER 06Z, AND AFTER 09Z AT KDDC AND KGCK. CIGS WILL SINK TO LESS THAN OVC002 WHEN THE FOG FORMS IN THE MORNING. && .PRELIMINARY POINT TEMPS/POPS... DDC 42 67 47 69 / 10 0 10 10 GCK 39 67 48 71 / 10 0 10 20 EHA 35 72 47 78 / 0 0 10 20 LBL 39 70 48 74 / 0 0 10 20 HYS 46 64 46 67 / 20 0 10 10 P28 50 66 47 70 / 10 0 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BURKE LONG TERM....RUSSELL AVIATION...BURKE
Hazardous weather outlook, Apr 4, 8:56 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 856 AM CDT WED APR 4 2012 KSZ030-031-043>046-061>066-074>081-084>090-051400- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 856 AM CDT WED APR 4 2012 /756 AM MDT WED APR 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON ACROSS SOUTH CENTRAL KANSAS AS A COLD UPPER LEVEL LOW PRESSURE SYSTEM CROSSES NORTHWESTERN OKLAHOMA. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...ANY STORM WHICH DOES DEVELOP MAY PRODUCE PEA SIZE HAIL AND CLOUD TO GROUND LIGHTNING. AREAS OF FOG WILL DEVELOP OVERNIGHT AND MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES LATE TONIGHT AND EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY ACROSS WESTERN KANSAS. ANY STORM WHICH DOES DEVELOP FRIDAY AFTERNOON OR FRIDAY EVENING WILL BE CAPABLE OF PRODUCING LARGE HAIL AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
In the hours before
Special weather statement, Apr 4, 2:12 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 212 PM CDT WED APR 4 2012 KSZ031-045-046-064>066-078>081-042200- ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT- INCLUDING THE CITIES OF...HAYS...ELLIS...NESS CITY...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT 212 PM CDT WED APR 4 2012 ...BRIEF COLD AIR FUNNELS POSSIBLE IN ASSOCIATION WITH AREA OF SHOWERS OR WEAK THUNDERSTORMS ACROSS PORTIONS OF CENTRAL KANSAS... AT 205 PM CDT...THE PUBLIC REPORTED A POSSIBLE COLD AIR FUNNEL IN STAFFORD COUNTY. CONDITIONS FAVORABLE FOR COLD AIR FUNNELS WILL EXIST THROUGH 5 PM CDT. COLD AIR FUNNELS ARE NOT ASSOCIATED WITH STRONG THUNDERSTORMS BUT ARE USUALLY REPORTED WITHIN OR NEAR SHOWERS OR VERY WEAK THUNDERSTORMS. COLD AIR FUNNELS FORM AS THE UPDRAFT OF A SHOWER OR VERY WEAK THUNDERSTORM STRETCHES VERY SMALL PRE-EXISTING AREAS OF ROTATION INTO FUNNELS...SIMILAR TO A LANDSPOUT. COLD AIR FUNNELS USUALLY LAST FOR ONLY A SHORT PERIOD OF TIME AND NORMALLY DO NOT COME IN CONTACT WITH THE GROUND. THEY TYPICALLY POSE NO THREAT TO PUBLIC SAFETY. IF THEY DO TOUCH DOWN...IT IS USUALLY FOR A VERY BRIEF PERIOD AND THE DAMAGE IS RELATIVELY MINOR. IF A COLD AIR FUNNEL IS SIGHTED...FIRST TAKE ANY NECESSARY SAFETY PRECAUTIONS...AND THEN REPORT THE COLD AIR FUNNEL ACTIVITY TO THE NATIONAL WEATHER SERVICE IN DODGE CITY AND LOCAL LAW ENFORCEMENT. 12
Special weather statement, Apr 4, 3:37 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 337 PM CDT WED APR 4 2012 KSZ030-031-045-046-063>066-077>081-087>090-042200- TREGO-ELLIS-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD- EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 337 PM CDT WED APR 4 2012 ...BRIEF COLD AIR FUNNELS ARE POSSIBLE IN ASSOCIATION WITH AN AREA OF SHOWERS OR WEAK THUNDERSTORMS ACROSS PORTIONS OF CENTRAL KANSAS... AT 335 PM CDT...STORMS WERE SCATTERED AND DEVELOPING FROM SAINT JOHN TO COLDWATER TO MEDICINE LODGE. COLD AIR FUNNELS ARE NOT ASSOCIATED WITH STRONG THUNDERSTORMS BUT ARE USUALLY REPORTED WITHIN OR NEAR SHOWERS OR VERY WEAK THUNDERSTORMS. COLD AIR FUNNELS FORM AS THE UPDRAFT OF A SHOWER OR VERY WEAK THUNDERSTORM STRETCHES VERY SMALL PRE-EXISTING AREAS OF ROTATION INTO FUNNELS...SIMILAR TO A LANDSPOUT. COLD AIR FUNNELS USUALLY LAST FOR ONLY A SHORT PERIOD OF TIME AND NORMALLY DO NOT COME IN CONTACT WITH THE GROUND. THE CONDITIONS FOR THESE COLD AIR FUNNELS WILL EXIST THROUGH 5 PM CDT. THEY TYPICALLY POSE NO THREAT TO PUBLIC SAFETY. IF THEY DO TOUCH DOWN...IT IS USUALLY FOR A VERY BRIEF PERIOD AND THE DAMAGE IS RELATIVELY MINOR. IF A COLD AIR FUNNEL IS SIGHTED...FIRST TAKE ANY NECESSARY SAFETY PRECAUTIONS...AND THEN REPORT THE COLD AIR FUNNEL ACTIVITY TO THE NATIONAL WEATHER SERVICE IN DODGE CITY AND LOCAL LAW ENFORCEMENT. 12
Special weather statement, Apr 4, 4:28 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
428 PM CDT WED APR 4 2012
KSZ088-042215-
CLARK-
428 PM CDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLARK COUNTY...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SITKA...MOVING SOUTHWEST AT 10 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LAT...LON 3720 10002 3733 9970 3723 9956 3699 9967
3699 9977
TIME...MOT...LOC 2128Z 031DEG 11KT 3721 9966
WAHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:01 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 29 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.